transfusion reactions - delayed

  • 2 Replies
  • 4137 Views
transfusion reactions - delayed
« on: August 04, 2018, 06:47:09 PM »
Hi All,
51 y/o Thal Intermedia here who is starting chronic transfusion therapy since I can no longer maintain a decent Hgb and have severe pulmonary hypertention.  My question is After 2 units (was going to do three over two days) I develop high fevers 102.F and severe body aches.  I premedicate with tylenol and benadryl but within a few hours after the end of the transfusion I am completely debilitated.  Does this ever get better?  Anything else to do?  Doc told me it wasn't going to be easy, but I don't know if I can do this every 3-4 weeks...
Thanks for any insight...  Yes I know I have a lot of anitbodies!!!

*

Offline Andy Battaglia

  • *****
  • 8738
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: transfusion reactions - delayed
« Reply #1 on: August 05, 2018, 12:51:10 AM »
I would suggest transfusing no more than two units at a time and also trying a slower rate for the transfusion to see if you react less. If that doesn't help, can you get transfused only one unit and see if that reduces the reaction? I'm wondering if the problem is the volume of blood that is being taken at once. I am assuming the blood is properly matched.
Andy

All we are saying is give thals a chance.

Re: transfusion reactions - delayed
« Reply #2 on: August 05, 2018, 09:08:33 PM »
the blood is properly matched.  I  am A+ and receive either A+ or O+  I receive each unit over 3 hours and never have a reaction during the transfusion itself.  It's just frustrating because I feel as though it is a waste of time as I am not receiving any benefit from the RBCs. 
Thanks again
Linda

 

SMF spam blocked by CleanTalk